Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 17, NWS Blacksburg, VA

April 28, 2008Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia

NWS Blacksburg, VA issued this wind advisory at Apr 28, 2008, 10:07 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; Carroll County, Grayson County, City of Galax, Virginia. It took effect at Apr 29, 2008, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2008, 10:07 PM EDT (02:07 UTC)
In effect from
Apr 29, 2008, 12:00 AM EDT
Expired
Apr 29, 2008, 10:17 AM EDT
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -221 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-221 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 290207
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT MON APR 28 2008


...STRONG GUSTY WINDS ACROSS THE MOUNTAINS TONIGHT AND TUESDAY MORNING...
...FREEZING TEMPERATURES EXPECTED LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING...

.AN UPPER DISTURBANCE PASSES THROUGH LATE TONIGHT WITH A SURGE OF
COLD AIR...AND GUSTY WINDS BEHIND IT. LOOK FOR GUSTS TO 50 MPH AT
THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE LATE TONIGHT INTO
TUESDAY MORNING. THEN...A LARGE COLD HIGH PRESSURE CENTER WILL BUILD
OVER THE AREA TUESDAY NIGHT. THIS WILL RESULT IN FREEZING
TEMPERATURES ACROSS GREENBRIER COUNTY..

NCZ001-002-018-VAZ015-016-291015-
/O.NEW.KRNK.WI.Y.0017.080429T0400Z-080429T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
1007 PM EDT MON APR 28 2008

...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT TUESDAY. 

WEST WINDS ARE GOING TO INCREASE TO 15 TO 30 MPH LATE
TONIGHT...WITH GUSTS TO 50 MPH ALONG THE HIGHER TERRAIN.

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. THESE WINDS CAN ALSO BLOW AROUND LOOSE OUTDOOR
OBJECTS...AND DOWN SMALL LIMBS.


 

$$

WVZ045-291015-
/O.CON.KRNK.FZ.A.0002.080430T0400Z-080430T1300Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1007 PM EDT MON APR 28 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL DROP IN THE UPPER 20S LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS71 KRNK 290812
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 AM EDT TUE APR 29 2008

...STRONG GUSTY WINDS ACROSS THE MOUNTAINS THIS MORNING...
...FROST AND FREEZE CONDITIONS EXPECTED LATE TONIGHT INTO
WEDNESDAY MORNING...

.AN UPPER LEVEL DISTURBANCE PASSES THROUGH THIS MORNING WITH A
SURGE OF COLD AIR...AND GUSTY WINDS BEHIND IT. LOOK FOR GUSTS TO
50 MPH AT THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE THROUGH LATE
THIS MORNING. THEN...A LARGE COLD HIGH PRESSURE CENTER WILL BUILD
OVER THE AREA LATER TONIGHT. THIS WILL RESULT IN FREEZING
TEMPERATURES ACROSS GREENBRIER COUNTY AND AREAS OF FROST
ELSEWHERE.

WVZ045-291615-
/O.UPG.KRNK.FZ.A.0002.080430T0400Z-080430T1300Z/
/O.NEW.KRNK.FZ.W.0003.080430T0400Z-080430T1300Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
412 AM EDT TUE APR 29 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL DROP IN THE UPPER 20S LATE TONIGHT INTO
WEDNESDAY MORNING. THE COLDEST READINGS WILL OCCUR ACROSS THE
DEEPER VALLEYS IN THE NORTHERN AND WESTERN PORTIONS OF THE COUNTY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE  CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ001-002-018-VAZ015-016-291615-
/O.NEW.KRNK.FR.Y.0003.080430T0400Z-080430T1300Z/
/O.CON.KRNK.WI.Y.0017.000000T0000Z-080429T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
412 AM EDT TUE APR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TODAY. 

WEST WINDS AT 15 TO 30 MPH... WITH GUSTS TO 50 MPH WILL CONTINUE
ESPECIALLY ALONG THE HIGHER TERRAIN THIS MORNING.

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST
ESPECIALLY ACROSS THE DEEPER VALLEYS BY WEDNESDAY MORNING.

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. THESE WINDS CAN ALSO BLOW AROUND LOOSE OUTDOOR OBJECTS...
AND DOWN SMALL LIMBS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VAZ007-009>014-017>020-WVZ042>044-291615-
/O.NEW.KRNK.FR.Y.0003.080430T0400Z-080430T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...
HINTON...UNION
412 AM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST
ESPECIALLY ACROSS THE DEEPER VALLEYS BY WEDNESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRNK 291417
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 AM EDT TUE APR 29 2008

...FROST AND FREEZE CONDITIONS EXPECTED LATE TONIGHT INTO
WEDNESDAY MORNING...

.A LARGE COLD HIGH PRESSURE CENTER WILL BUILD OVER THE AREA TONIGHT.
THIS WILL RESULT IN FREEZING TEMPERATURES ACROSS GREENBRIER COUNTY
AND AREAS OF FROST ELSEWHERE.

NCZ001-002-018-VAZ015-016-292230-
/O.CAN.KRNK.WI.Y.0017.000000T0000Z-080429T1600Z/
/O.CON.KRNK.FR.Y.0003.080430T0400Z-080430T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
1017 AM EDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM EDT WEDNESDAY. 

WEST WINDS AT 15 TO 25 MPH...WILL GUST TO 40 MPH AT TIME INTO
EARLY AFTERNOON. WINDS WILL THEN DIMINISH HEADING INTO LATE
AFTERNOON. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST
ESPECIALLY ACROSS THE DEEPER VALLEYS BY WEDNESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WVZ045-292230-
/O.CON.KRNK.FZ.W.0003.080430T0400Z-080430T1300Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1017 AM EDT TUE APR 29 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY. 

TEMPERATURES WILL DROP IN THE UPPER 20S LATE TONIGHT INTO
WEDNESDAY MORNING. THE COLDEST READINGS WILL OCCUR ACROSS THE
DEEPER VALLEYS IN THE NORTHERN AND WESTERN PORTIONS OF THE
COUNTY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE  CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

VAZ007-009>014-017>020-WVZ042>044-292230-
/O.CON.KRNK.FR.Y.0003.080430T0400Z-080430T1300Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...
HINTON...UNION
1017 AM EDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST
ESPECIALLY ACROSS THE DEEPER VALLEYS BY WEDNESDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 7:23 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 28, 7:23 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT MON APR 28 2008

.SYNOPSIS...
UPPER LEVEL DISTURBANCE BEHIND THE FRONT WILL WORK IN FROM THE
NORTHWEST TONIGHT BEFORE LIFTING NORTHEAST ACROSS THE MID ATLANTIC REGION
TUESDAY. COOL HIGH PRESSURE SHOULD BUILD IN FROM THE WEST LATER
TUESDAY BRINGING DRIER BUT CHILLY WEATHER INTO MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RADAR AND SFC OBS SHOWED THE COLD FRONT MOVG EAST ACROSS EASTERN
PORTIONS OF CWA. SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH
EAST OUT OF AREA THIS AFTERNOON. SOME OF THE STORMS MAY CONTAIN
LOCALLY HEAVY RAINS. ANY REMAINING POST FRONTAL PRECIP SHOULD EXIT
BY EARLY THIS EVENING BEFORE UPPER LOW/TROF SPILLS SE INTO THE
REGION FROM THE NW OVERNIGHT. THIS FEATURE IS LACKING DEEP RH
OUTSIDE OF THE WESTERN SLOPES. WEAK NW TRAJ ALSO NOT GREAT FOR
TAKING SHRA EAST OF THE BLUE RIDGE ESPCLY GIVEN AXIS OF DEEP
MOISTURE JUST OFFSHORE WITH THE FRONT. COLDER AIR WILL PUSH IN
CREATING SOME ELEVATION SNOW POTENTIAL IN THE WEST ESPCLY NW
GREENBRIER WHILE EVEN SOME FLAKES POSSIBLE AS FAR SE AS THE NEW
RIVER VALLEY TOWARD MORNING. UP TO AN INCH OF SNOW ACCUMULATION
MAY BE POSSIBLE IN THE HIGHEST ELEVATIONS OF WESTERN GREENBRIER
COUNTY OF WEST VIRGINIA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPPER LOW WILL LIFT OUT TO THE NE TUESDAY MAKING WAY FOR CHILLY
HIGH PRESSURE TO BUILD IN FROM THE WEST INTO WEDNESDAY. DECENT NW
FLOW AND RESIDUAL RH SHOULD KEEP SOME THREAT OF UPSLOPE SHRA/SHSN
GOING THRU TUE AFTERNOON BEFORE MOISTURE SHALLOWS OUT. GOOD MIXING WILL
RESULT IN GUSTY NORTHWEST WINDS ON TUESDAY AFTERNOON. ELECTED TO
POST A FREEZE WATCH FOR GREENBRIER VALLEY LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. AS THE RIDGE AXIS SETTLES OVERHEAD THE WEST
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AND WINDS DIMINISH. IT MAY
BE LATE BEFORE SKIES CLEAR AND THIS WILL BE CRITICAL TO
FROST/FREEZE POTENTIAL WESTERN VALLEYS. LOOKS LIKE THE NW VALLEYS
WILL BE COLD ENOUGH MENTION OF FROST. HIGH BUILDS TO THE SOUTHEAST
WEDNESDAY ALLOWING RETURN WARM ADVECTION TO TAKE SHAPE WED
AFTERNOON/NIGHT IN RESPONSE TO BUILDING HEIGHTS. HIGH TEMPERATURES
WEDNESDAY REBOUND INTO THE MID 50S TO MID 60S UNDER SUN AND
BETTER SW FLOW.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
FOLLOWED HPCGUIDE FOR MEDIUM RANGE GRIDS WHICH WAS BLEND OF ECMWF
AND PARALLEL GFS. RIDGING WILL BUILD ACROSS THE AREA THROUGH FRIDAY.
PLAYED THURSDAY WITH DRIER AND WARMER WEATHER. HELD BACK POPS FRIDAY
IN THE EAST WITH DIGGING LATE WEEK WESTERN UPPER TROF AND CLOSING AN
UPPER LOW IN NORTHERN PLAINS. COLD FRONT APPROACHES THE WESTERN
MOUNTAINS FRIDAY NIGHT AND TRAVELS THROUGH AREA ON SATURDAY. WITH
COOL AIR PUSHING INTO THE REGION...SATURDAY NIGHT AND SUNDAY. HIGH
PRESSURE SLIDES OFF THE COAST AND FLOW BECOMES MORE SOUTHEASTERLY.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
IN THE WAKE OF TODAYS COLD FRONT...SURFACE WINDS HAVE...OR
WILL...BECOME W-NW WITH CLOUDS BECOMING SCT-BKN AROUND 4000 FT
MSL. AS WE HEAD INTO TONIGHT...AN UPPER LOW WILL MOVE INTO AND
THEN ACROSS THE REGION BRINGING WITH IT NOTABLY COLDER AIR ALOFT.
WE ARE EXPECTING GOOD LAPSE RATES IN THE MID-LEVELS ASSOCIATED
WITH THIS LOW ALLOWING FOR INSTABILITY SHOWERS MOVING INTO THE
AREA. FOR THE MOST PART...CIGS/VSBYS ARE EXEPECTED TO BE AT THE
LOW END OF VFR WITH LOCALIZED PERIODS OF MVFR CIGS/VSBYS IN THE
MOUNTAINS DUE TO THE SHOWERS. AFTER ABOUT 07-10Z...THE FREEZING
LEVEL WILL BE WITH IT THE LOWEST ONE OR TWO THOUSAND FEET OF THE
SURFACE SO A LITTLE SNOW MAY MIX WITH THE RAIN SHOWRES AT HIGHER
ELEVATIONS AND/OR ICING MAY BECOME A FACTOR IN THE LOWEST ONE TO
FOUR THOUSAND FEET OF THE SURFACE.

THE BEST DYNAMICS ASSOCIATED WITH THE LOW MOVE EAST OF THE AREA BY
TUESDAY MORNING...BUT CONTINUED UPSLOPE FLOW OF RESIDUAL MOISTURE
IN THE MOUNTAINS WILL HELP MAINTAIN A BKN-OVC LOW END VFR CIG
THROUGH THE DAY WITH ISOLATED RAIN SHOWRES. EAST OF THE BLUE
RIDGE...SKIES SHOULD SCATTERED BY MID-LATE MORNING AND CLEAR BY
THE AFTERNOON.

FRIDAY AND SATURDAY...ANOTHER COLD FRONT WILL BE MOVING SLOWLY
ACROSS THE REGION BRINGING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS WITH PERIODS OF MVFR/POSSIBLY IFR CONDITIONS.

&&

.HYDROLOGY...
DESPITE THE WIDESPREAD RAINFALL OF 1 TO 1.5 INCHES IN THE PAST 24
HOURS IN THE HEADWATERS OF THE ROANOKE AND THE JAMES...RIVERS ARE NOT
EXPECTED TO FLOOD SINCE THEY STARTED OFF SO LOW. HALF TO THREE
QUARTERS BANKFULL RISES CAN BE EXPECTED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR WVZ045.

&&

SYNOPSIS...JH
NEAR TERM...JH/JJ
SHORT TERM...JH/KK
LONG TERM...KK/WP
AVIATION...DS/JJ
HYDROLOGY...
Hazardous weather outlook, Apr 28, 3:38 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT MON APR 28 2008

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-291945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
338 PM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY NIGHT. THIS
MAY RESULT IN FROST OR FREEZE CONDITIONS ESPECIALLY ACROSS THE
COLDER VALLEYS BY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-291945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
338 PM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ045-291945-
GREENBRIER-
338 PM EDT MON APR 28 2008

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW IS POSSIBLE LATE TONIGHT...MAINLY IN ELEVATIONS ABOVE 3500
FEET. UP TO AN INCH OF ACCUMULATION IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY NIGHT. THIS
IS EXPECTED TO RESULT IN FROST OR FREEZE CONDITIONS BY WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:12 AM EDTFrost AdvisoryRNKAlleghany, Ashe, Surry, Watauga, Wilkes29 hr
Apr 29, 4:12 AM EDTFreeze WarningRNKAshe, Watauga29 hr

Nearby

Wind Advisories in North Carolina, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.